Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 295, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2005, 5:05 PM CDT for Hayes County, Nebraska. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2005, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 4, 2005, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Hayes County, NE
The radar
The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:20 PM CDT | HAIL 0.75 | 15 Wnw Hayes Center, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 5:00 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1829 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042205 SVRLBF NEC085-042300- /O.NEW.KLBF.SV.W.0295.050704T2205Z-050704T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 505 PM CDT MON JUL 4 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HAYES COUNTY IN SOUTHWEST NEBRASKA * UNTIL 600 PM CDT * AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF HAYES CENTER...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 550 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4034 10133 4069 10133 4069 10078 4035 10077 $$ MASEK
4 follow-up statements
000 WWUS53 KLBF 042220 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 519 PM CDT MON JUL 4 2005 NEC085-042300- /O.CON.KLBF.SV.W.0295.000000T0000Z-050704T2300Z/ HAYES NE- 519 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR HAYES COUNTY... AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF HAYES CENTER...MOVING EAST SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 600 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4034 10133 4069 10133 4069 10078 4035 10077 $$ MASEK
000 WWUS53 KLBF 042233 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 531 PM CDT MON JUL 4 2005 NEC085-042300- /O.CON.KLBF.SV.W.0295.000000T0000Z-050704T2300Z/ HAYES NE- 531 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR HAYES COUNTY... AT 530 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HAYES CENTER...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HAYES CENTER BY 545 PM CDT IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. PENNY SIZE HAIL HAS BEEN REPORTED ABOUT 15 NW OF HAYES CENTER WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4036 10127 4068 10130 4069 10078 4035 10077 $$ MASEK
000 WWUS53 KLBF 042245 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 543 PM CDT MON JUL 4 2005 NEC085-042300- /O.CON.KLBF.SV.W.0295.000000T0000Z-050704T2300Z/ HAYES NE- 543 PM CDT MON JUL 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 600 PM CDT FOR HAYES COUNTY... AT 540 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF HAMLET...OR ABOUT 10 MILES SOUTHWEST OF HAYES CENTER...MOVING SOUTHEAST AT 15 MPH. ANOTHER STORM WAS LOCATED IN THE VICINITY OF HAYES CENTER. THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND IS MOVING EAST SOUTHEAST AT 15 MPH. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4036 10127 4068 10130 4069 10078 4035 10077 $$ MASEK
000 WWUS53 KLBF 042300 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 559 PM CDT MON JUL 4 2005 NEC085-042309- /O.EXP.KLBF.SV.W.0295.000000T0000Z-050704T2300Z/ HAYES NE- 559 PM CDT MON JUL 4 2005 ...THE SEVERE THUNDERSTORM WARNING FOR HAYES COUNTY EXPIRES AT 600 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKEN. ADDITIONAL THUNDERSTORMS CONTINUE ACROSS THE AREA AND HAVE THE POTENTIAL TO INTENSIFY TO SEVERE LEVELS. AT THIS TIME GUSTY WINDS AND PEA SIZE HAIL IS POSSIBLE. IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT TUESDAY MORNING FOR SOUTHWEST NEBRASKA. LAT...LON 4036 10127 4068 10130 4069 10078 4035 10077 $$ MASEK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT MON JUL 4 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN OVER THE NEXT 48 HOURS IS SEVERE POTENTIAL AND ASSOCIATED POPS. CAP QUICKLY ERODING ACROSS THE PANHANDLE THIS AFTERNOON AND THE SOUTHWEST THIS AFTERNOON. 18Z LAPS DATA INDICATING CAPES OF 1000 TO 1500 K ACROSS THE PANHANDLE AS WELL. LAPS DATA...AS WELL AS SFC ANALYSIS INDICATING WEAK LOW LEVEL CONVERGENCE ALONG HIGHWAY 26 FROM OGA TO BFF. SHOULD SEE INITIATION ALONG AND SOUTH OF THIS LINE. MAIN EXPECTED THREAT AT THIS JUNCTURE IS LARGE HAIL AS SHEAR IS ONLY MARGINALLY STRONG (AT OR NEAR 35 KTS). IF ANY TORNADO THREAT EXISTS...IT IS ALONG THE CO/NE BORDER IN THE PANHANDLE AS LAPS HELICITY VALS LOOK FAVORABLE FROM CYS TO SNY. INCREASED POPS ACCORDINGLY IN THE SOUTHWEST AND TOOK THEM OUT IN THE FAR NORTHEAST AS CONDS ARE FAIRLY STABLE. ON TUESDAY...SFC HIGH DRIFTS INTO THE UPPER MISSISSIPPI VALLEY ALLOWING A RETURN OF SRLY FLOW. THETA E RIDGE WILL DRIFT NWD AS WELL WITH CAPES OF 1-2K RETURNING NWD BY AFTERNOON. WITH A WEAK CAP IN PLACE...CONVECTION SHOULD FIRE QUICKLY BY AFTERNOON. BLANKETED POPS ACROSS THE ENTIRE FA WITH HIGHEST IN THE SWRN ZONES ONCE AGAIN. WILL CARRY THESE INTO THE OVERNIGHT HOURS WITH A LOW LEVEL JET EXPECTED ACROSS WESTERN PORTIONS OF NEBRASKA. FOR WEDNESDAY...UPPR PATTERN UNDERGOES AMPLIFICATION WITH H5 PATTERN SHIFTING FROM WNW TO NNW. SHOULD SEE THE USUAL DOSE OF CONVECTION ACROSS THE FRONT RANGES OF CO AND WY. WITH THE H5 PATTERN SHIFT...BULK OF THE ACTIVITY SHOULD REMAIN WEST OF THE FA...WITH THE ONLY PRECIP CHANCES ACROSS THE FAR WRN AND SWRN ZONES. LONG TERM (FRIDAY THROUGH MONDAY)...LITTLE CHANGES MADE TO THE EXTENDED WITH MAINLY DRY CONDS EXPECTED. RIDGE STILL ON TRACK TO BUILD INTO THE CENTRAL CONUS BY MIDWEEK. MODELS HINTING AT BREAKING THE RIDGE DOWN WITH A FROPA LATE MONDAY INTO TUESDAY. THIS TREND WILL CONTINUE TO BE MONITORED AS POPS MAY NEED TO BE PLACED IN THE FORECAST FOR MONDAY NIGHT. AS FOR TEMPS...WILL HOLD THESE IN THE 90S FOR HIGHS AS THE MODEL IS FORECASTING DEW POINTS IN THE 60S. MAY NEED TO ADJUST TEMPS UP HIGHER IN THE FAR WESTERN ZONES IF DEW POINTS TREND LOWER INTO THE LWR 50S AND WILL MONITOR THIS AS WELL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
Hazardous weather outlook, Jul 4, 3:03 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT MON JUL 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 303 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STALLED FRONTAL BOUNDARY SOUTH OF NEBRASKA WILL KEEP WINDS IN AN EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH THE NIGHT WHICH WILL CONTINUE TO BRING MOISTURE BACK INTO THE AREA. IN ADDITION...A SERIES OF FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEMS WILL COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...CONTINUING INTO THE OVERNIGHT HOURS. HOWEVER...THE COOL AIRMASS LOCATED ACROSS THE AREA WHICH IS NORTH OF THE FRONTAL BOUNDARY...WILL REDUCE THE SEVERE WEATHER THREAT FOR A LARGE PORTION OF THE OUTLOOK AREA. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS SOUTHWEST NEBRASKA...MAINLY SOUTH AND WEST OF A LINE FROM CRESCENT LAKE IN GARDEN COUNTY TO OGALLALA TO HAYES IN HAYES CENTER. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL TURN SOUTHERLY DURING THE DAY TUESDAY...AGAIN BRINGING IN ADDITIONAL MOISTURE INTO THE AREA. THE CONTINUED QUICK MOVING SYSTEMS ALOFT WILL AGAIN SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS WESTERN NEBRASKA INITIALLY TUESDAY EVENING. HOWEVER...NO PRONOUNCED FRONTAL BOUNDARY WILL BE AVAILABLE TO FOCUS THUNDERSTORM DEVELOPMENT...WHICH WILL ULTIMATELY LIMIT THE COVERAGE OF THUNDERSTORMS UNTIL LATE TUESDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE IN FAR SOUTHWEST NEBRASKA AGAIN...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. LATER...A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA LATE TUESDAY NIGHT. BY LATE IN THE WEEK...AN UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND TAKE HOLD ACROSS THE AREA. THIS WILL LIMIT THUNDERSTORM CHANCES FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SOUTHEASTERN PANHANDLE THIS EVENING AND TUESDAY EVENING. JWS/MASEK
In the hours before
Special weather statement, Jul 4, 4:58 PM CDT, 7 minutes before
NEZ056>059-069>071-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 601 IS IN EFFECT UNTIL MIDNIGHT CDT OR 11 PM MDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST NEBRASKA INCLUDING THE FOLLOWING COUNTIES... CHASE...DEUEL...FRONTIER...HAYES...KEITH...LINCOLN...PERKINS. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 34 min |
| Jul 3, 7:48 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 28 min |
| Jul 3, 8:28 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 18 min |
| Jul 4, 2:16 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 44 min |
| Jul 4, 2:59 AM CDT | Severe Thunderstorm Warning | LBF | Deuel | 46 min |
| Jul 4, 4:27 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 36 min |
| Jul 4, 4:37 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 53 min |
| Jul 4, 6:17 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 16 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.